Alert archive / Illinois / Flash Flood Watches in 2010
Flash Flood Watch 9, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jun 21, 2010, 3:48 AM CDT for 9 counties in Illinois. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2010, 3:48 AM CDT (08:48 UTC)
- Expired
- Jun 21, 2010, 3:13 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 3:30 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 21, 3:30 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CDT MON JUN 21 2010 .DISCUSSION... ISSUED 330 AM CDT MON JUN 21 2010 FORECAST CONCERN IS HOW HOT IT WILL BE THROUGH WED AND IF HEAT ADVISORY NEEDED. ALSO ADDRESSING CONVECTION CHANCES ALONG WITH RISK OF SEVERE STORMS AND HEAVY RAINS THROUGH WED NIGHT. SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. SCATTERED STRONG TO ISOLATED SEVERE CONVECTION DEVELOPING QUICKLY PAST 1-2 HOURS FROM SOUTHERN IA AND NE MO INTO CENTRAL IL NORTH OF I-70 AND DRIFTING SLOWLY NE 15-20 MPH CLOSE TO A WARM FRONT OVER CENTRAL IL. DECIDED TO ISSUE FLASH FLOOD WATCH THIS MORNING FOR THE IL RIVER VALLEY WHERE BEST CHANCE OF HEAVY RAINS OF 1 TO 2 INCHES AND GROUND IS VERY SATURATED ESPECIALLY NW OF THE IL RIVER TOWARD GALESBURG. JUST 20-30% CHANCE OF CONVECTION OVER SE IL WHERE HEAT ADVISORY AGAIN THIS AFTERNOON AND EARLY EVENING FOR EFFINGHAM...JASPER...CRAWFORD... CLAY...RICHLAND AND LAWRENCE COUNTIES WHERE AFTERNOON HIGHS NEAR 95F AND HEAT INDICES PEAK FROM 100-105F SIMILAR TO YESTERDAY AFTERNOON. MORE WIDESPREAD CONVECTION THIS MORNING NORTH OF I-70 SHOULD KEEP THEM FROM GETTING QUITE AS HOT...THOUGH BECOMES PARTLY TO MOSTLY SUNNY THIS AFTERNOON AND MUGGY WITH DEWPOINTS IN THE LOW TO MID 70S. SPC CONTINUES A SLIGHT CHANCE OF SEVERE STORMS TODAY AND TONIGHT. PER SPC...MULTIPLE MCS/S OR AT LEAST ASSOCIATED CONVECTIVE SYSTEM REMNANTS OUTFLOW AND PERHAPS ONE OR MORE MCVS/ WILL BE ONGOING EARLY IN THE PERIOD ACROSS THE UPPER MIDWEST. AHEAD OF THIS ACTIVITY...AMPLE DAYTIME DESTABILIZATION IS PROBABLE ACROSS THE MIDWEST/OH RIVER VALLEY...INCLUDING IL/INDIANA AND PORTIONS OF OH/SOUTHERN LOWER MI. WITH THE REGION ON THE SOUTHERN PERIPHERY OF MODERATELY STRONG FLOW ALOFT...MULTICELLULAR/LINEAR ENE MOVING CLUSTERS WILL LIKELY BE THE DOMINANT CONVECTIVE MODE...WITH DAMAGING WINDS THE PRIMARY HAZARD ASIDE FROM SOME MARGINAL HAIL POTENTIAL. TUE APPEARS TO BE THE HOTTEST DAY AND HEAT ADVISORY MAY NEED TO BE EXTENDED NORTHWARD TO I-74 WITH HIGHS IN THE 90S AND DEWPOINTS IN THE 70S GIVING AFTERNOON HEAT INDEX READINGS OF 100 TO 105F. BEST CHANCES OF CONVECTION WILL BE FROM I-74 NORTH WITH JUST SLIGHT CHANCE SW AREAS. MCS ACTIVITY APPEARS TO SHIFT FURTHER NORTH OF CENTRAL IL. SPC HAS SLIGHT RISK OF SEVERE FROM RUSHVILLE TO SPRINGFIELD TO TERRE HAUTE NE TUE/TUE NIGHT. 00Z MODELS SLOWER WITH COLD FRONT MOVING INTO NW IL LATE WED AFTERNOON AND THRU CENTRAL IL WED NIGHT. SO APPEARS A BIT HOTTER WED AND BUMPED UP HIGHS A DEGREE OR SO. HEAT ADVISORY WILL LIKELY BE NEEDED IN SE IL AND POSSIBLY AS FAR NORTH AS I-72. CHANCES OF SHOWERS AND THUNDERSTORMS LOOK BEST OVER THE IL RIVER VALLEY LATER IN THE DAY AND ACROSS REST OF AREA WED NIGHT. SPC HAS SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL/SE IL WED AFTERNOON AND WED NIGHT. LONG TERM...THURSDAY THROUGH SUNDAY. HAVE A 20-30% CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AS COLD FRONT PUSHES SE ACROSS THE OHIO VALLEY. THEN A DRIER AND SOMEWHAT COOLER AND LESS HUMID AIR FILTER INTO CENTRAL IL LATER THU INTO FRI. UPPER LEVEL RIDGE BUILDING BACK INTO IL THIS WEEKEND WILL RETURN THE HEAT AND HUMIDITY WITH JUST ISOLATED AFTERNOON/EVENING CONVECTION POSSIBLE WITH BETTER CHANCES OF CONVECTION FROM MCS/S NORTH OF IL OVER MN/WI. HUETTL && .AVIATION... ISSUED 1157 PM CDT SUN JUN 20 2010 MCS ONGOING IN KS/NEB AND MOVING INTO MO/IA WILL CONTINUE EAST BUT IS SHOWING SIGNS OF DISSIPATING. BELIEVE THIS WILL CONTINUE OVERNIGHT AND THAT PCPN WILL NOT REACH TAF SITES...HOWEVER DO THINK CBS ARE POSSIBLE SO HAVE THAT IN TAFS WITH NO VCTS MENTIONED. BELIEVE REMAINDER OF FORECAST PERIOD WILL BE LIKE TODAY AND BE DRY THROUGH THE PERIOD. AFTER AC AT 12KFT IN THE MORNING...BELIEVE SOME SCT CU AT 6KFT WILL DEVELOP IN THE AFTERNOON AT ALL SITES. THEN EXPECTING THAT TO DISSIPATE IN THE EVENING LEAVING CIRRUS BEHIND. WINDS WILL BE LIGHT AND THEN BECOME SOUTHERLY TOMORROW THROUGH THE DAY. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ILZ027>031- 036-037-040-041. HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR ILZ066>068-071>073. &&
Hazardous weather outlook, Jun 20, 3:25 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT SUN JUN 20 2010 ILZ027>031-036>038-041-211100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 325 PM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE OUT OF IOWA...AND INTO CENTRAL ILLINOIS AFTER MIDNIGHT. THERE IS A RISK OF SEVERE WEATHER WITH THESE STORMS...WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT...ALONG WITH HEAVY RAINFALL. FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM PEORIA SOUTHWEST THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK...AND MAY ALSO DEVELOP UPSTREAM TOWARD HENRY. MINOR FLOODING WILL CONTINUE ON THE SPOON RIVER AS WELL...FOR A COUPLE MORE DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY TO BE ONGOING MONDAY MORNING. DEPENDING ON HOW THE OVERNIGHT SYSTEM EVOLVES...SOME STORMS MAY REDEVELOP DURING THE AFTERNOON. HOWEVER...ANOTHER SIMILAR THUNDERSTORM COMPLEX IS EXPECTED OVER THE AREA MONDAY NIGHT. THIS TREND WILL CONTINUE THROUGH TUESDAY NIGHT...BEFORE FINALLY DIMINISHING WEDNESDAY. SEVERE WEATHER WILL CONTINUE TO BE A THREAT DURING MUCH OF THIS PERIOD...WITH WIND DAMAGE AND HEAVY RAIN THE PRIMARY CONCERNS. HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 95 TO 100 DEGREES... EACH AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY AFTER MIDNIGHT. ILZ040-042-047>052-211100- CASS-CHRISTIAN-LOGAN-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT- 325 PM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE OUT OF IOWA...AND INTO CENTRAL ILLINOIS AFTER MIDNIGHT. THERE IS A RISK OF SEVERE WEATHER WITH THESE STORMS...WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT...ALONG WITH HEAVY RAINFALL. MINOR FLOODING IS EXPECTED ALONG THE WESTERN END OF THE SANGAMON RIVER...WHICH WILL PERSIST FOR A FEW DAYS. FLOODING ON THE ILLINOIS RIVER WILL CONTINUE THROUGH THE WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS MAY LINGER INTO MONDAY MORNING. DEPENDING ON HOW THE OVERNIGHT SYSTEM EVOLVES...SOME STORMS MAY REDEVELOP DURING THE AFTERNOON. HOWEVER...ANOTHER SIMILAR THUNDERSTORM COMPLEX IS EXPECTED OVER THE AREA MONDAY NIGHT. THIS TREND WILL CONTINUE THROUGH TUESDAY NIGHT...BEFORE FINALLY DIMINISHING WEDNESDAY. SEVERE WEATHER WILL CONTINUE TO BE A THREAT DURING MUCH OF THIS PERIOD...WITH WIND DAMAGE AND HEAVY RAIN THE PRIMARY CONCERNS. HEAT INDEX VALUES ARE EXPECTED TO BE CLOSE TO 100 DEGREES...EACH AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY AFTER MIDNIGHT. ILZ043>046-053>057-061-211100- CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-SHELBY- VERMILION- 325 PM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT...AS A THUNDERSTORM COMPLEX MOVES INTO CENTRAL ILLINOIS. A FEW OF THESE MAY BE SEVERE. THE PRIMARY THREAT FROM THESE STORMS WILL BE FROM DAMAGING STRAIGHT LINE WINDS...ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS MAY LINGER INTO MONDAY MORNING. DEPENDING ON HOW THE OVERNIGHT SYSTEM EVOLVES...SOME STORMS MAY REDEVELOP DURING THE AFTERNOON. HOWEVER...ANOTHER SIMILAR THUNDERSTORM COMPLEX IS EXPECTED OVER THE AREA MONDAY NIGHT. THIS TREND WILL CONTINUE THROUGH TUESDAY NIGHT...BEFORE FINALLY DIMINISHING WEDNESDAY. SEVERE WEATHER WILL CONTINUE TO BE A THREAT DURING MUCH OF THIS PERIOD...WITH WIND DAMAGE AND HEAVY RAIN THE PRIMARY CONCERNS. HEAT INDEX VALUES ARE EXPECTED TO BE CLOSE TO 100 DEGREES...EACH AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT. ILZ062-063-066>068-211100- CLARK-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- 325 PM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...BETWEEN I-70 AND HIGHWAY 50. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE MAY BE SEVERE. THE PRIMARY THREAT FROM THESE STORMS WILL BE FROM DAMAGING STRAIGHT LINE WINDS. EXTENSIVE FLOODING IS EXPECTED TO CONTINUE ALONG MUCH OF THE WABASH RIVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A DAILY THREAT FOR THUNDERSTORMS THROUGH MUCH OF WEDNESDAY. AT THIS TIME...IT APPEARS TUESDAY AFTERNOON AND NIGHT HAVE THE BEST CHANCE OF STORMS AND SEVERE WEATHER IN SOUTHEAST ILLINOIS. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. ILZ071>073-211100- CLAY-LAWRENCE-RICHLAND- 325 PM CDT SUN JUN 20 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...ALONG AND SOUTH OF HIGHWAY 50. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE MAY BE SEVERE. THE PRIMARY THREAT FROM THESE STORMS WILL BE FROM DAMAGING STRAIGHT LINE WINDS. EXTENSIVE FLOODING IS EXPECTED TO CONTINUE ALONG MUCH OF THE WABASH RIVER THE NEXT SEVERAL DAYS. MINOR FLOODING ALONG PORTIONS OF THE LITTLE WABASH AND EMBARRAS RIVERS WILL CONTINUE THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A DAILY THREAT FOR THUNDERSTORMS THROUGH MUCH OF WEDNESDAY. AT THIS TIME...IT APPEARS TUESDAY AFTERNOON AND NIGHT HAVE THE BEST CHANCE OF STORMS AND SEVERE WEATHER IN SOUTHEAST ILLINOIS. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. GEELHART
In the hours before
Special weather statement, Jun 21, 2:34 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
234 AM CDT MON JUN 21 2010
ILZ051-052-210830-
CHRISTIAN-SANGAMON-
234 AM CDT MON JUN 21 2010
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN SANGAMON AND WESTERN
CHRISTIAN COUNTIES UNTIL 330 AM CDT...
AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE OAK...OR 10 MILES EAST OF VIRDEN...
MOVING NORTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PAWNEE...
KINCAID...
EDINBURG...
OTHER LOCATIONS AFFECTED INCLUDE...SICILY...TOVEY...SANGCHRIS LAKE
STATE PARK...BERRY AND SHARPSBURG.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3953 8954 3954 8978 3978 8947 3964 8925
3945 8953 3945 8954
TIME...MOT...LOC 0735Z 227DEG 14KT 3954 8957
SMITHSpecial weather statement, Jun 21, 3:03 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 303 AM CDT MON JUN 21 2010 ILZ051>053-061-210900- CHRISTIAN-MACON-SANGAMON-SHELBY- 303 AM CDT MON JUN 21 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CHRISTIAN...NORTHWESTERN SHELBY...SOUTHERN SANGAMON AND SOUTHWESTERN MACON COUNTIES UNTIL 400 AM CDT... AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINCAID...OR 10 MILES NORTHWEST OF TAYLORVILLE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAINFALL ARE EXPECTED. LOCATIONS IMPACTED INCLUDE... EDINBURG... STONINGTON... MOUNT AUBURN... BLUE MOUND... OTHER LOCATIONS AFFECTED INCLUDE...TOVEY...SICILY...SANGCHRIS LAKE STATE PARK...SHARPSBURG AND WILLEYS. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3982 8918 3963 8903 3947 8947 3963 8957 TIME...MOT...LOC 0803Z 246DEG 18KT 3959 8941 SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:34 AM CDT | Special Weather Statement | ILX | Sangamon | 56 min |
| Jun 21, 3:03 AM CDT | Special Weather Statement | ILX | Christian | 57 min |
| Jun 21, 3:21 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 43 min |
| Jun 21, 3:40 AM CDT | Heat Advisory | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 3 more | 16 hr |
| Jun 21, 4:02 AM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Schuyler | 6 hr |
| Jun 21, 4:16 AM CDT | Areal Flood Advisory | ILX | Christian, Sangamon | 6 hr |
| Jun 21, 4:37 AM CDT | Flash Flood Warning | ILX | Cass, Fulton, Mason, Schuyler | 5 hr |
| Jun 21, 4:49 AM CDT | Special Weather Statement | ILX | Moultrie | 56 min |
| Jun 21, 5:02 AM CDT | Special Weather Statement | ILX | Fulton | 58 min |
| Jun 21, 5:08 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 57 min |
| Jun 21, 5:32 AM CDT | Areal Flood Advisory | ILX | Macon, Moultrie, Shelby | 6 hr |
| Jun 21, 6:17 AM CDT | Special Weather Statement | ILX | McLean, Woodford | 58 min |
| Jun 21, 11:01 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 14 days |
| Jun 21, 1:45 PM CDT | Special Weather Statement | ILX | Fulton, Mason | 60 min |
| Jun 21, 3:11 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 24 hr |
| Jun 21, 6:22 PM CDT | Tornado Warning | ILX | Vermilion | 38 min |
| Jun 21, 6:57 PM CDT | Tornado Warning | ILX | Vermilion | 63 min |
Nearby
Flash Flood Watches in Illinois, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.